How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask 911DOC Your Own Question
911DOC
911DOC, Board Certified Dr.
Category: Medical
Satisfied Customers: 5094
Experience:  Emergency Medicine Physician
19155615
Type Your Medical Question Here...
911DOC is online now
A new question is answered every 9 seconds

Antidepressants and irritability?OKMH(NNN) NNN-NNNN

This answer was rated:

Antidepressants and irritability? What does this mean if every one I try causes this? I've raised issue with my doc of bipolar etc to no satisfaction. He says keep trying but the irritability is no fun for me or anyone else

911DOC :

Yes,

911DOC :

anti-depressants CAN cause irritability

911DOC :

and this is often transient

911DOC :

meaning lasting a short while

911DOC :

which, I'm sure, is why your doctor is asking you to keep trying

911DOC :

But if you are not seeing a board certified psychiatrist, or a doctor of psychology in concert with a psychiatrist, then it would be a good idea

911DOC :

because you are correct

911DOC :

sometimes bipolar disease, and, in particular, bipolar 2 is misdiagnosed as depression

911DOC :

and when the treatment for depression is started the patients do not do well

911DOC :

and some do very poorly indeed

911DOC :

here are some helpful links for you

911DOC :

DEPRESSION

911DOC :

BIPOLAR

911DOC :

BIPLOLAR 2

911DOC :

As you can see, making the distinction is tricky and if you are being cared for by a primary care physician it may be time to seek a specialty second opinion as mentioned above.

911DOC :

I do not see you in the chat. I am going to switch to the Q and A format to facilitate this discussion. If your question has been adequately answered I do so appreciate positive feedback. If you have further questions or desire clarification simply type your response in the box below and click ‘reply’ and I will be back with you as soon as I can.


Should you need my assistance in the future simply start your question with ‘for 911doc only’.


Thank you

Customer: replied 3 years ago.
Hi got ur reply now I have tried for weeks vibrated 5 mg I can never tolerate adequate does
When I increase dose get more irritability
Almost feel like these mess r destabilizing
Not sure what would be a good antidepressant that would not cause this
My doc suggested lamictal and I tried it - I got irritable on that as well in beginning which tapered off but then I felt down
So I need the antidepressant/anxiety properties without the irritability
I do not have major depression I mostly have a lot of anxiety and stress from life issues
I need something to help me deal with the stress and function better until I can make some changes
I am a person who is easily overwhelmed and I have some add but that comes out as very type a perfectionistic
We moved not a very large home and I am feeling very overwhelmed by the responsibility and like I have to manage it all
In essence can't let go
Solution seems to move, but this is also part of my personality And the responsibility put me over the edge
Sad to medicate because of it but due to anxiety, feeling down and overwhelmed my doc suggested it

There is, of course, no way for me to recommend a medicine to you. Besides it being against site policy it's bad medicine.

 

I guess my point is if you are not seeing a psychiatrist at this point you need to. Your regular physician will not do.

 

If you are seeing a psychiatrist then you must continue to work with him or her to get this under control.

 

I'm sorry, that's the best I can do in this forum.

 

best

 

Customer: replied 3 years ago.
I understand just wanted 2nd opinion sorry for typos above vibryd - iPhone changes
I will speak to a doc
It's no emergency I just think there has to be meds that don't cause raciness

i agree.

there is a 'best choice' med for you.

remember though, since you mention bipolar, that IF you are bipolar and on these medicines they will make you feel worse as a general rule, so i think that question needs to be answered by a qualified professional.

 

best

 

911DOC and 4 other Medical Specialists are ready to help you